MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a broken molded insulator on the lower jaw.The broken piece measures approximately 0.81mm x 1.90mm and was not returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.Additionally, the instrument was found to have a detached fragment.The fragment broken off from the instruments molded insulator.The broken piece was not returned.The instrument was found to have thermal damage on the molded insulator.The thermal damage was found around the area where the molded insulator was broken.The instrument passed an electrical continuity test the complaint regarding plastic around the distal tip is broken was confirmed by failure analysis.The probable root cause of a broken molded insulator can result from mechanical impact or excessive force applied to the jaws, such as an accidental drop of the instrument.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.
 
Event or Problem Description
It was reported that the maryland bipolar forceps instrument was tagged and the plastic around the distal tip was broken.The procedure outcome is unknown at the time of the report.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: upon review of the provided responses, the reporter confirmed that the tip was not broken off or detached from the tube adapter, and there was no damage or missing part observed on the adapter.Additionally, no scratch marks or abrasions were noted.The last use of the instrument was during a partial nephrectomy procedure on (b)(6), 2025, on system sp0262, but it is unknown whether any fragments fell into the patient or if post-operative imaging was conducted to check for remaining fragments.The issue was identified by the spd technician after the procedure, and there was no report of patient injury.The reporter further indicated that how the procedure was completed and whether the instrument collided with other instruments or hard materials during surgery is unknown.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23343120
Report Number2955842-2025-42391
Device Sequence Number12698454
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)230927(10)U10230927
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-57
Device Catalogue Number430010
Device Lot NumberU10230927 0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2025
Initial Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown